How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

I am prescribed 20 mg of lexapro per day but took 3 today so

Customer Question

I am prescribed 20 mg of lexapro per day but took 3 today so that's 60 mg. am I okay?
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. SH replied 4 months ago.

Hi there.
Thank you for your question.
I am Dr. SH and will be helping you out with your concerns today.

Expert:  Dr. SH replied 4 months ago.

Yes you should be fine.

Taking 60 mg a day should not be a problem.

I would, however, recommend taking only the prescribed dose as increased dose will predispose you to side effects.

This session is open for any further questions that you may have.
I would appreciate it if you rate me by clicking on one of the rating options at your end on the top right hand corner as that is the only way we, the experts, are credited on here for helping you out.
Kindest regards

Expert:  Dr. Thomas, MD replied 4 months ago.


the maximum dose is 20 mg.

Extra doses probably, probably will not be a problem, but increase your risk of side effects.

It also depends on when you started this drug. This much early on can have a bigger chance of not being tolerated. Some side effects in younger people can be problematic.


a. Call your doctor.

b. If you have any symptoms go in.

Can you tell me how and why you took the extra doses?

That would help be give you a better answer.

I am doctor thomas, double board certified US doctor.

Please click a positive.

Let me know if you have more information or questions.

Customer: replied 4 months ago.
I thought that taking more would help me sleep and I was having an anxiety attack and thought I needed more than 20 mg to help. I'm 17 so is that at the age where it could be problematic? I don't feel good this morning but haven't thrown up or anything
Expert:  Dr. Thomas, MD replied 4 months ago.

You will probably be OK

You need to talk to your doctor today.

This medication does not work that way.

It works over time.

You need a different medication along with it, temporarily, for anxiety attacks.

If you can't contact your doctor you can go to urgent care.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here

Related Medical Questions